Alert archive / Illinois / Tornado Warnings in 2012
Tornado Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at May 6, 2012, 2:36 PM CDT for Marshall County, Stark County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2012, 2:36 PM CDT (19:36 UTC)
- Expired
- May 6, 2012, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Marshall County, IL, Stark County, IL
The radar
The Quad Cities radar (KDVN), 96 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 1:42 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2361 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
044
WFUS53 KILX 061936
TORILX
ILC123-175-062015-
/O.NEW.KILX.TO.W.0010.120506T1936Z-120506T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
236 PM CDT SUN MAY 6 2012
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
EAST CENTRAL STARK COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 315 PM CDT.
* AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CASTLETON...OR 11 MILES SOUTHEAST OF
KEWANEE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CASTLETON...BRADFORD...CAMP GROVE AND SPARLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4115 8963 4115 8943 4099 8944 4108 8982
4118 8981 4120 8963
TIME...MOT...LOC 1936Z 266DEG 21KT 4113 8975
$$
CHS2 follow-up statements
994
WWUS53 KILX 061947
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
247 PM CDT SUN MAY 6 2012
ILC123-175-062015-
/O.CON.KILX.TO.W.0010.000000T0000Z-120506T2015Z/
MARSHALL IL-STARK IL-
247 PM CDT SUN MAY 6 2012
...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL STARK AND
NORTHWESTERN MARSHALL COUNTIES UNTIL 315 PM CDT...
AT 244 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
STORM WAS LOCATED NEAR CASTLETON...OR 16 MILES SOUTHEAST OF
KEWANEE...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CAMP GROVE AND SPARLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4107 8971 4114 8970 4115 8963 4115 8943
4099 8944
TIME...MOT...LOC 1947Z 277DEG 18KT 4110 8967
$$
CHS936
WWUS53 KILX 062013
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
313 PM CDT SUN MAY 6 2012
ILC123-175-062022-
/O.EXP.KILX.TO.W.0010.000000T0000Z-120506T2015Z/
MARSHALL IL-STARK IL-
313 PM CDT SUN MAY 6 2012
...THE TORNADO WARNING FOR EAST CENTRAL STARK AND NORTHWESTERN
MARSHALL COUNTIES WILL EXPIRE AT 315 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
ADDITIONAL THUNDERSTORMS DEVELOPING IN THE AREA.
A NEW TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL AND EASTERN
MARSHALL COUNTY UNTIL 4 PM.
LAT...LON 4107 8971 4114 8970 4115 8963 4115 8943
4099 8944
TIME...MOT...LOC 2012Z 277DEG 18KT 4108 8951
$$
CHSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at May 6, 12:22 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 6, 12:22 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1222 PM CDT SUN MAY 6 2012 .DISCUSSION... ISSUED 1030 AM CDT SUN MAY 6 2012 10 AM SFC MAP PLACED A NORTHWARD MOVING WARM FRONT JUST SOUTH OF I-74. SOUTH OF THE BOUNDARY SOUTHERLY WINDS WERE TRANSPORTING LOW 70S DEWPOINTS INTO CENTRAL IL. COMBINATION OF VERY WARM/HUMID BOUNDARY LAYER AND STEEP LAPSE RATES/COOL AIR ALOFT WILL LEAD TO A VERY UNSTABLE AIRMASS THIS AFTERNOON WITH SURFACE BASED CAPES IN EXCESS OF 4K J/KG ACROSS THE WESTERN THIRD OF THE CWA. ONE POSSIBLE MITIGATING FACTOR FOR SEVERE STORMS AT LEAST THROUGH MID AFTERNOON WILL BE INITIALLY VERY WEAK WIND FIELDS ALOFT. DEEP LAYER SHEAR SHOULD INCREASE LATE THIS AFTERNOON AND EVENING BASED ON FORECAST SOUNDINGS...AHEAD OF A SHORT WAVE AND COLD FRONT TO OUR WEST. THROUGH MID AFTERNOON WILL WATCH FOR CONVECTION AHEAD OF A WEAKENING THUNDERSTORM COMPLEX MOVING INTO SE IA...AND ALSO ANY DEVELOPMENT ACROSS THE NRN CWA ALONG AND AHEAD OF THE NORTHWARD MOVING WARM FRONT. STILL APPEARS BEST TIMEFRAME FOR SEVERE STORMS WILL BE AFTER 6 PM IN THE WEST. VERY WARM AND HUMID AFTERNOON ON TAP WITH HIGHS NEAR 90 IN THE FAR SW. && .AVIATION... ISSUED 1222 PM CDT SUN MAY 6 2012 TIMING OF CONVECTION DIFFICULT TO PIN DOWN AT THIS POINT...BUT FROM LATE THIS AFTERNOON THROUGH THE REMAINDER OF THIS TAF CYCLE PERIODIC STORMS WILL ROAM THE AREA. CURRENT THINKING HAS INITIAL ROUND OF STORMS DEVELOPING OVER WESTERN IL LATE THIS AFTERNOON ALONG REMNANT OUTFLOW BOUNDARY AND SLOWLY TRACKING EAST/SOUTHEAST THIS EVENING. ADDITIONAL STORMS SHOULD FORM ALONG A COLD FRONT CURRENTLY IN IA/MO...WHICH WOULD AFFECT US DURING THE OVERNIGHT HOURS. STORMS MAY CONTINUE INTO MONDAY MORNING AS THE FRONT SLOWLY PUSHES ACROSS THE STATE. NOT TOO CONFIDENT IN ANY PARTICULAR TIMEFRAME FOR STORMS TO IMPACT A PARTICULAR TAF SITE SO LEFT VCTS FOR NOW. WARM FRONT HAS PUSHED NORTH OF THE AREA THIS AFTERNOON...SO SOUTHERLY WINDS WILL CONTINUE INTO EARLY EVENING. AROUND 00Z WINDS WILL BECOME LIGHTER AND BACK MORE TO THE ESE AHEAD OF THE SURFACE LOW WHICH WILL BE SHIFTING INTO MO. ANOTHER WIND SHIFT TO THE NORTHWEST IS EXPECTED FROM 10-14Z MONDAY AS THE COLD FRONT PUSHES THROUGH THE STATE. 25 && .PREV DISCUSSION... ISSUED 257 AM CDT SUN MAY 6 2012 FRONTAL BOUNDARY HAS NOT REALLY MOVED OVER THE LAST SEVERAL HOURS...EXTENDING FROM NORTHWEST IOWA TO NEAR SPRINGFIELD AND SOUTHEAST INTO SOUTH CENTRAL INDIANA. DEW POINTS IN THE 65-70F RANGE WERE POOLING ALONG THIS BOUNDARY. SOME LIGHT FOG WAS OBSERVED NORTH OF THE FRONT WITH VISIBILITIES OF 3-5 MILES. LARGE MCS STRETCHING FROM CENTRAL MINNESOTA INTO NORTHERN NEBRASKA HAS PUSHED INTO FAR NORTHWEST IOWA. SEVERE WEATHER POTENTIAL THROUGH MONDAY REMAINS THE PRIMARY FORECAST CONCERN. SHORT TERM...TODAY THROUGH MONDAY... NORTHWARD SPREAD OF THE WARM SECTOR MAY BE TEMPERED BY THE INFLUENCES OF THE MCS DEBRIS...BUT SHOULD GET FAR ENOUGH NORTH TO CLEAR OUR NORTHERN CWA TOWARD MIDDAY. INSTABILITY SHOULD NOT BE A PROBLEM AS CAPES APPROACH 3000 J/KG BY MIDDAY AND CONVECTIVE INHIBITION VALUES WANE. TIMING OF THE CONVECTION IS THE TRICKY PART...WITH THE HRRR LEANING TOWARD EARLY AFTERNOON DEVELOPMENT WEST OF THE MISSISSIPPI RIVER...AND THE NAM AND LOCAL WRF MODELS FROM ST LOUIS AND CHICAGO NWS OFFICES BRINGING SOME OF THE MCS REMNANTS INTO THE NORTHERN CWA LATE THIS MORNING. ATTENDANT COLD FRONT IS LIKELY TO MOVE INTO THE NORTHWEST CWA EARLY THIS EVENING...CONTINUING THE STORM THREAT OVERNIGHT. MOST OF THE CWA REMAINS IN A SLIGHT RISK OF SEVERE WEATHER...EXCEPT EAST OF I-57...WHERE SEVERE THREAT MAY BE VERY LATE TONIGHT OR MONDAY MORNING INSTEAD. HAVE CONTINUED WITH RAIN CHANCES MAINLY WEST OF I-55 THIS AFTERNOON...AND OVERSPREADING THE REMAINDER OF THE CWA THIS EVENING. HEAVIEST RAIN THREAT LOOKS TO BE JUST TO OUR NORTH...BUT WILL NEED TO WATCH THE FAR NORTHERN CWA WHICH HAD 1-3 INCHES OF RAIN THURSDAY NIGHT AND FRIDAY MORNING FOR ANY POTENTIAL HYDROLOGICAL CONCERNS. TIMING OF FRONTAL PASSAGE ON MONDAY SHOULD BE EARLY AFTERNOON ACROSS THE EASTERN CWA...AND HAVE KEPT LIKELY POPS GOING IN THAT AREA DURING THE DAY...DIMINISHING IN THE EVENING. TEMPERATURE-WISE...WILL LIKELY SEE HIGHS DEEP INTO THE 80S OVER THE ENTIRE FORECAST AREA...POTENTIALLY NUDGING 90 ACROSS THE SOUTHWEST CWA. MOST RECORDS TODAY ARE IN THE LOWER 90S AND LIKELY JUST OUT OF REACH...ALTHOUGH SPRINGFIELD HAS A RECORD HIGH OF 88 WHICH IS IN JEOPARDY. WILL PROBABLY SEE SOME 80 DEGREE READINGS AGAIN ACROSS THE SOUTHEAST ON MONDAY AHEAD OF THE FRONT...BUT THAT WILL BE THE LAST OF THE 80S ACROSS OUR CWA FOR THE REMAINDER OF THE WEEK. LONG TERM...TUESDAY THROUGH SATURDAY... A MUCH COOLER AND QUIETER REGIME SETS UP THE REMAINDER OF THE WEEK. AN UPPER LOW...CURRENTLY LOCATED OVER FAR NORTH CENTRAL MONTANA PER WATER VAPOR IMAGERY...SHOULD MOVE TO NEAR LAKE SUPERIOR BY TUESDAY MORNING. ASSOCIATED SURFACE AND UPPER TROUGH WILL SWING THROUGH THE GREAT LAKES TUESDAY AND WEDNESDAY...WITH THE COLDER AIR ALOFT HELPING TO TRIGGER A FEW SHOWERS. STILL LOOKS LIKE THE BEST SUPPORT FOR THIS WILL BE FURTHER TO OUR NORTH...BUT HAVE INCLUDED SOME SLIGHT CHANCES ACROSS THE NORTHEAST CWA ON WEDNESDAY AS THE TROUGH FULLY PUSHES THROUGH THE STATE. UPPER RIDGING ACROSS THE ROCKIES AT MIDWEEK WILL RESULT IN A NORTHWEST FLOW...AND BELOW NORMAL TEMPERATURES...FOR A COUPLE DAYS IN OUR AREA. LONGER RANGE MODELS SHOWING THE RIDGING PUSHING EASTWARD LATE IN THE WEEK...WITH A BIT OF MODERATION IN TEMPERATURES. SURFACE HIGH PRESSURE OVER THE MIDWEST TO PROVIDE FAIR WEATHER FOR THURSDAY AND FRIDAY...AHEAD OF A SHORTWAVE WHICH WILL PUSH ACROSS THE NORTHERN STATES LATE IN THE WEEK. MOISTURE RETURN IN OUR AREA WILL BE MEAGER AHEAD OF THIS SYSTEM...SO RAIN CHANCES ARE NOT ESPECIALLY HIGH AT THIS TIME. HOWEVER...THE NORTHWEST CWA SHOULD SEE A FEW SHOWERS AND THUNDERSTORMS BY SATURDAY AFTERNOON. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 6, 11:34 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1134 AM CDT SUN MAY 6 2012 ILZ027>030-036-040-071645- FULTON-KNOX-MARSHALL-PEORIA-SCHUYLER-STARK- 1134 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTH THROUGH ILLINOIS TODAY...AND A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT SETTING THE STAGE FOR PERIODIC THUNDERSTORMS. SOME SEVERE STORMS WILL BE POSSIBLE EARLY THIS AFTERNOON AS A THUNDERSTORM COMPLEX TRACKS EAST FROM IOWA. HOWEVER...IT APPEARS THAT THE PRIMARY PERIOD FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL PUSH EASTWARD ACROSS ILLINOIS ON MONDAY...WITH SOME THUNDERSTORMS POSSIBLE DURING THE MORNING HOURS. THUNDERSTORM CHANCES WILL RETURN AGAIN NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN NOON AND MIDNIGHT. ILZ031-037-038-041>056-061-071645- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-LOGAN-MACON-MASON- MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY- TAZEWELL-VERMILION-WOODFORD- 1134 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM FRONT WILL LIFT NORTH THROUGH ILLINOIS TODAY...AND A COLD FRONT WILL APPROACH FROM THE NORTHWEST TONIGHT SETTING THE STAGE FOR PERIODIC THUNDERSTORMS. IT APPEARS THAT THE PRIMARY PERIOD FOR SEVERE STORMS WILL BE LATE THIS AFTERNOON AND THIS EVENING. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THROUGH TONIGHT...SEVERE WEATHER SHOULD REMAIN PRIMARILY WEST OF INTERSTATE 57. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS ILLINOIS ON MONDAY...BRINGING THE THREAT FOR MORE THUNDERSTORMS...PRIMARILY DURING THE MORNING HOURS. SEVERE STORMS ON MONDAY SHOULD BE CONFINED TO AREAS MAINLY SOUTHEAST OF INTERSTATE 70. THUNDERSTORM CHANCES WILL RETURN AGAIN NEXT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND MIDNIGHT. ILZ057-062-063-066>068-071>073-071645- CLARK-CLAY-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-LAWRENCE- RICHLAND- 1134 AM CDT SUN MAY 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...HOWEVER SEVERE WEATHER CHANCES SHOULD REMAIN WEST OF INTERSTATE 57. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS ILLINOIS ON MONDAY...BRINGING THE THREAT FOR MORE THUNDERSTORMS. SEVERE STORMS MAY BE ONGOING EARLY MONDAY MORNING...THEN POSSIBLY REDEVELOP BY MID TO LATE AFTERNOON JUST AHEAD OF THE COLD FRONT. SEVERE WEATHER SHOULD BE CONFINED TO AREAS MAINLY SOUTHEAST OF INTERSTATE 70 ON MONDAY. LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 25
In the hours before
Local storm report, May 6, 2:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
227 PM CDT SUN MAY 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 2 NE VICTORIA 41.05N 90.07W
05/06/2012 M0.75 INCH KNOX IL TRAINED SPOTTER
&&
TIMTEThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:06 PM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria, Stark | 54 min |
| May 6, 3:07 PM CDT | Tornado Warning | ILX | Marshall | 53 min |
| May 6, 3:46 PM CDT | Areal Flood Advisory | ILX | Marshall, Stark | 6 hr |
| May 6, 4:03 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 57 min |
| May 6, 5:00 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 45 min |
| May 6, 5:21 PM CDT | Tornado Warning | ILX | Vermilion | 39 min |
| May 6, 6:09 PM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| May 6, 6:48 PM CDT | Special Weather Statement | ILX | Vermilion | 27 min |
Nearby
Tornado Warnings in Illinois, 2012Every tornado warning in 2012Tornadoes in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.